Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 366, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 12, 2003, 11:39 PM CDT for Ellis County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2003, 11:39 PM CDT (04:39 UTC)
- Expired
- Aug 13, 2003, 12:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 43 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2501 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 130439
SVRFTW
TXC139-130530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT TUE AUG 12 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1230 AM CDT
* AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER WAXAHACHIE...MOVING SOUTHWEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYPEARL AROUND 1150 PM CDT
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
LAT...LON 3232 9683 3218 9699 3227 9710 3241 9710
3256 9691 3238 9676
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:15 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 12, 7:15 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CDT TUE AUG 12 2003 .00Z AVIATION DISCUSSION 715 PM CDT... PICTURESQUE VORT WHIRL QUITE IMPRESSIVE ON WV. WITH SW TRANSLATION OF FEATURE...MOST TSRA MOVING SW...EVEN THOSE IN SE QUADRANT. RECENT DEVELOPMENT N/NE/E OF METRO APTS PROMPTING CB/VCTS. DESPITE UPPER LOW OVER E TX STILL SLOWLY APPROACHING...CONVECTION LIKELY TO DISSIPATE LATE THIS EVENING WITH LOSS OF DAYTIME HEATING...AS NVA ENSUES. VORT MIN ROTATES INTO N TX THRU THE MORNING. MORNING CHANCES IN C TX WITH NOCTURNAL CONVECTION CLOSER TO LOW CENTER. MVFR CIGS POSSIBLE IN THE MORNING...SCT/BKN CONDITIONS MOST OF DAY WITH ABUNDANT LOW/MID-LEVEL MOISTURE...AND CONVECTIVE DEBRIS. POTENTIAL FOR MORE TSRA WED AFTERNOON AND EVENING WITH NEXT VORT SPOKE...BUT TIMING UNCERTAIN ENOUGH TO POSTPONE MENTION. N/NE WINDS THRU PERIOD...WITH SFC TROUGH OVER NW GULF. 25 .AFTERNOON PUBLIC DISCUSSION 300 PM CDT... MAIN ITEM OF INTEREST THIS EVENING IS THE PIECE OF UPPER LEVEL ENERGY NEARING OKLAHOMA CITY THIS AFTERNOON. THIS FEATURE WILL MOVE SOUTHWEST TO NEAR THE RED RIVER NORTHWEST OF DALLAS BY AROUND 700 PM. THUNDERSTORMS ARE FIRING ON THE EASTERN SIDE OF THE UPPER FEATURE...WHERE THE BEST DIVERGENCE LIES. THIS EVENING...I EXPECT SCATTERED STORMS TO CROSS THE RED RIVER INTO NORTH TEXAS AS THE ENERGY SLIDES INTO NORTHWEST TEXAS. MEANWHILE...THE MAIN UPPER LOW NEAR CENTERVILLE IS SLOWLY MOVING WEST...WHICH IS DEVELOPING SCATTERED ACTIVITY OVER THE SOUTHERN ZONES. THE NORTHERN ACTIVITY HAS POTENTIAL FOR SOME ISOLATED DOWNBURST WINDS AND SOME HAIL. AFTER THE UPPER ENERGY OVER OKLAHOMA MOVES AROUND THE PERIPHERY OF THE MAIN UPPER LOW IN OUR SOUTHERN AREAS TONIGHT...THE MAIN LOW SHOULD BEGIN MOVING OFF TO THE SOUTHWEST IN EARNEST. IT SHOULD MOVE TO NEAR DEL RIO BY LATE WEDNESDAY AFTERNOON. AS THIS IS THE CASE...WE SHOULD TRANSITION TO AFTERNOON AND EVENING CONVECTION THURSDAY AS POSSIBLE SEABREEZE ACTIVITY MOVES NORTH ON LOW LEVEL SOUTHERLY FLOW ON THE BACKSIDE OF THE SOUTHWEST LOW. BY FRIDAY...SEVERAL MODEL RUNS IN A ROW HAVE BUILT STRONG RIDGING ALOFT INTO NORTHEAST TEXAS. WITH THIS IN MIND...CONVECTION SHOULD RESIDE FAR TO OUR WEST BY THAT TIME AS LOW LEVEL FLOW DIES OFF UNDER THE STRONG RIDGE. SATURDAY...I REINTRODUCED POPS FAR SOUTH AS A TROPICAL SYSTEM OR WAVE MOVES INTO SOUTH TEXAS...SPROUTING POTENTIAL AFTERNOON CONVECTION IN OUR FAR SOUTH. THIS MAY BE OPTIMISTIC...AS THE RIDGE IS EXPECTED TO DOMINATE NORTH TEXAS. WILL HAVE TO WATCH AS THE SYSTEM NEARS LATE THIS WEEK. FCSTID = 30 DFW 70 87 71 92 / 30 30 30 20 ACT 68 88 70 91 / 30 40 40 20 PRX 68 86 69 90 / 40 30 30 20 DTO 67 87 68 91 / 50 30 30 20 TKI 68 87 69 91 / 40 30 30 20 DAL 70 87 71 92 / 30 30 30 20 TRL 68 86 70 90 / 30 40 40 20 CRS 69 87 71 91 / 30 40 40 20 TPL 68 88 71 90 / 30 40 40 30 .FWD...NONE.
Hazardous weather outlook, Aug 12, 3:50 PM CDT, 7 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE EVENING ALONG AND NORTHEAST OF A GRAHAM...TO HILLSBORO...TO CENTERVILLE LINE. DAMAGING DOWNBURST WINDS...AND HAIL TO 1 INCH IN DIAMETER ARE POSSIBLE. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH TEXAS TONIGHT. CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. THE RAIN CHANCES ARE EXPECTED TO DECREASE THIS WEEKEND AS AN UPPER LEVEL RIDGE BUILDS INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH THIS EVENING ALONG AND NORTHEAST OF A GRAHAM...TO HILLSBORO...TO CENTERVILLE LINE.
In the hours before
Local storm report, Aug 12, 9:10 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
910 PM CDT TUE AUG 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM DENISON TX 0.88 INCH HAIL
08/12/03 GRAYSON REPORTED TO DPS BY PUBLIC
0700 PM DENISON TX 1.00 INCH HAIL
08/12/03 GRAYSON REPORTED BY SPOTTER -
RELAYED FROM KXII-TV IN
SHERMAN/DENISON
0814 PM LITTLE ELM TX 0.75 INCH HAIL
08/12/03 DENTON REPORTED BY SPOTTER
0828 PM ALLIANCE AIRPORT (AFW) TX WIND DAMAGE
08/12/03 TARRANT 83 MPH TSTM WIND GUST
MEASURED BY AFW ASOS
0830 PM HASLET TX WIND DAMAGE
08/12/03 TARRANT WIND DAMAGE IN THE
ALLIANCE AIRPORT AREA
REPORTED BY SPOTTERS -
BUILDING SOUTH OF ALLIANCE
AIRPORT DAMAGED
0835 PM HASLET TX WIND DAMAGE
08/12/03 TARRANT 18 WHEELER TURNED OVER AND
LEAKING - SPOTTER REPORT
0853 PM KELLER TX WIND DAMAGE
08/12/03 TARRANT 59 MPH TSTM WIND GUST
REPORTED BY SPOTTER
0853 PM KELLER TX 1.00 INCH HAIL
08/12/03 TARRANT REPORTED BY SPOTTER
0904 PM FORT WORTH NWS TX WIND DAMAGE
08/12/03 TARRANT 61 MPH TSTM WIND GUST
MEASURED BY EQUIPMENT AT
NATIONAL WEATHER SERVICE
25Local storm report, Aug 12, 9:45 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED AND AMENDED
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT TUE AUG 12 2003
CORRECTED TIME OF WIND GUST AT ALLIANCE
UPDATED WITH FURTHER REPORTS
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM DENISON TX 0.88 INCH HAIL
08/12/03 GRAYSON REPORTED TO DPS BY PUBLIC
0700 PM DENISON TX 1.00 INCH HAIL
08/12/03 GRAYSON REPORTED BY SPOTTER -
RELAYED FROM KXII-TV IN
SHERMAN/DENISON
0814 PM LITTLE ELM TX 0.75 INCH HAIL
08/12/03 DENTON REPORTED BY SPOTTER
0816 PM ALLIANCE AIRPORT (AFW) TX WIND DAMAGE
08/12/03 TARRANT 83 MPH TSTM WIND GUST
MEASURED BY AFW ASOS
0830 PM HASLET TX WIND DAMAGE
08/12/03 TARRANT WIND DAMAGE IN THE
ALLIANCE AIRPORT AREA
REPORTED BY SPOTTERS -
BUILDING SOUTH OF ALLIANCE
AIRPORT DAMAGED
0835 PM HASLET TX WIND DAMAGE
08/12/03 TARRANT 18 WHEELER TURNED OVER AND
LEAKING - SPOTTER REPORT
0853 PM KELLER TX WIND DAMAGE
08/12/03 TARRANT 59 MPH TSTM WIND GUST
REPORTED BY SPOTTER
0853 PM KELLER TX 1.00 INCH HAIL
08/12/03 TARRANT REPORTED BY SPOTTER
0904 PM FORT WORTH NWS TX WIND DAMAGE
08/12/03 TARRANT 61 MPH TSTM WIND GUST
MEASURED BY EQUIPMENT AT
NATIONAL WEATHER SERVICE
0921 PM FORT WORTH TX 0.75 INCH HAIL
08/12/03 TARRANT N TARRANT PKWY AND HWY 377
0914 PM WATAUGA TX 0.75 INCH HAIL
08/12/03 TARRANT REPORTED BY SPOTTERS
0922 PM EXECUTIVE AIRPORT (RBD) TX WIND DAMAGE
08/12/03 DALLAS 62 MPH TSTM WIND GUST
MEASURED BY RBD ASOS
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 60 min |
| Aug 12, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 58 min |
| Aug 12, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 52 min |
| Aug 12, 7:59 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 46 min |
| Aug 12, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 56 min |
| Aug 12, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 54 min |
| Aug 12, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 34 min |
| Aug 12, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 33 min |
| Aug 12, 10:02 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 58 min |
| Aug 12, 10:10 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.